MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-12
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The sion blue device referenced is being filed under a separate medwatch report.Evaluation summary: the device was returned for analysis.The sds could not be tested to confirm the reported difficulty to advance or difficulty to remove due to the condition in which the sds was returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar incidents reported.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the guide wire due to a build up of procedural contaminates on the guide wire resulting in the reported difficulty to advance and remove the sds.Additionally, the interaction with the guide wire and subsequent difficulties caused the additional identified damage to the device.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the circumflex artery.A sion blue guide wire was advanced through the anatomy without issue.After inserting the 3.0 x 12 mm xience alpine stent delivery system (sds) on the proximal end of the guide wire, it became stuck.The decision was made to use the same guide wire so that vessel access would not be lost; therefore, the proximal end of the sion blue guide wire was cut leaving the proximal end inside the delivery system.Another xience alpine sds was used without issue with the same sion blue guide wire.No adverse patient effects or clinically significant delay in the procedure were reported.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7131888
Report Number2024168-2017-09948
Device Sequence Number11042596
Product Code NIQ
UDI-Device Identifier08717648199332
UDI-Public08717648199332
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2019
Device Catalogue Number1125300-12
Device Lot Number6081141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR